Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 56, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 3, 2022, 12:00 AM CDT for 4 counties in Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2022, 12:00 AM CDT (05:00 UTC)
- Expired
- Aug 3, 2022, 12:15 AM CDT
- In force
- 15 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Langlade County, WI, Marathon County, WI, Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 8:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:16 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 2, 11:16 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1116 PM CDT Tue Aug 2 2022 Updated aviation portion for 06Z TAF issuance .UPDATE... Issued at 824 PM CDT Tue Aug 2 2022 A Severe Thunderstorm Watch has been issued for north central and central WI through 2 am Wednesday. Severe storms have quickly developed in NW WI, in an areas of WAA/moisture convergence north of a surface low and approaching warm front. Instability and shear parameters are impressive over western WI, and better instability is finally pushing into NC/C WI. Suspect that the cluster of storms over NW WI will tend to dive southeast, into the better better instability near the warm front. If this scenario pans out, the best severe threat would likely be in central WI during the late evening and early overnight hours. && .SHORT TERM...Tonight and Wednesday Issued at 411 PM CDT Tue Aug 2 2022 An 850 mb 40 knot jet will produce scattered showers and thunderstorms across Northern Wisconsin late this afternoon and evening. Isolated thunderstorms are possible further south. The activity will probably drift south a little overnight. A few storms with strong updrafts could produce large hail. Lows tonight will be at least ten degrees above normal with rising dewpoints. A scattered to broken line of thunderstorms is likely as a cold front moves across the area tomorrow. A few storms could produce heavy rain and gusty winds. It will be warm and humid ahead of the front as dewpoints climb above 70F. Heat index values of 90 to 95 are likely in the eastern counties before the front arrives. .LONG TERM...Wednesday Night Through Tuesday Issued at 411 PM CDT Tue Aug 2 2022 The main highlights from this forecast period revolve around quiet conditions for the remainder of the work week, followed by the next chance for showers and thunderstorms sometime this weekend. Wednesday night through Friday...A cold front and lingering showers and thunderstorms will be exiting the forecast area to the southeast Wednesday evening. A surface high pressure system will build into the region following the cold front, allowing skies to clear and winds to decrease. Low temperatures will be near normal Wednesday night, with readings mainly in the 50s. With the high pressure expected to remain in place through Friday, went with a dry forecast. After near normal high temperatures for Thursday (upper 70s to low 80s), temperatures rise above normal for Friday (mainly middle 80s) as the high pressure departs, lifting warmer air into the region. Rest of the extended...A cold front is progged to move across the region this weekend, bringing the next chance for showers and thunderstorms. However, the timing for this cold frontal passage continues to change. While the previous model runs had the front speeding up and moving across the forecast area Saturday afternoon/evening, the latest runs indicate the front slowing down with the passage occurring sometime Saturday night into Sunday, which lowers the potential for severe storms. There are also indications the front will reach far northwest WI Saturday afternoon and become nearly stationary, which may bring showers and thunderstorms to portions of north-central WI. Due to the flip- flopping with timing, decided to leave the blend of models chance PoPs for showers and thunderstorms Saturday into Sunday. If the latest guidance holds true, Saturday would be very warm and humid, with temperatures approaching the low 90s and heat indices in the low to middle 90s. Once the front exits the region, high pressure will build into the region for early next week bringing dry conditions. && .AVIATION...for 06Z TAF Issuance Issued at 1106 PM CDT Tue Aug 2 2022 A bowing line of severe thunderstorms was moving through north central WI late this evening, along and just north of a warm frontal boundary. Not sure how far south this line with track, but current thoughts are that the southern edge will stay fairly close to Hwy 29, so focusing on areas near and north of AUW and GRB. There is another compact complex of severe storms racing through central MN, and this may impact AUW and RHI between 08z-11z. Additional scattered storms may occur with an upper level disturbance and cold front that will move through the region during the day, so will have a secondary period of storms mentioned in the TAFs. There will be some low ceilings across far northern WI until the warm front lifts through, otherwise generally expecting VFR conditions except during storms. LLWS will impact the TAF sites overnight, but should wane over most of the forecast area into Wednesday morning. Gusty S winds will become SW late tonight into early Wednesday, then turn NW after the front moves through in the afternoon/early evening. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through Wednesday evening for WIZ022-040- 050. && UPDATE.........Kieckbusch SHORT TERM.....RDM LONG TERM......Hykin AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 2, 8:43 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 843 PM CDT Tue Aug 2 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 843 PM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected across the region tonight. Severe thunderstorms with large hail, damaging winds and torrential rainfall will be possible, especially over north central and central Wisconsin during the late evening and early overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Scattered thunderstorms are possible Wednesday as a cold front moves across the area. A few could produce gusty winds and heavy rain. Very warm and humid weather is likely Wednesday, particularly across east-central and portions of far northeast Wisconsin where heat index values over 90 are possible. Hazardous swimming conditions are possible at beaches along Lake Michigan on Wednesday due to high wave action. Thunderstorms are possible this weekend, but it's too early to determine if they might be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, especially in north central and central Wisconsin during the late evening and early overnight hours. LMZ521-522-541>543-040145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 843 PM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible tonight, any storms would pose a hazard to mariners. Gusty winds and building waves will likely create conditions hazardous to small craft starting tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible Wednesday and again this weekend, any storms would pose a hazard to mariners. Gusty winds and high waves will likely create conditions hazardous to small craft on Wednesday. Kieckbusch
In the hours before
Special weather statement, Aug 2, 9:30 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
930 PM CDT Tue Aug 2 2022
WIZ005-030330-
Vilas WI-
930 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southwestern Vilas
County through 1030 PM CDT...
At 930 PM CDT, Doppler radar was tracking a strong thunderstorm over
Turtle Flambeau Flowage, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lac Du Flambeau and Manitowish Waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Wisconsin.
&&
LAT...LON 4615 8972 4590 8981 4590 8990 4591 9004
4598 9004 4598 8993 4617 8993
TIME...MOT...LOC 0230Z 282DEG 18KT 4610 9022
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KieckbuschSpecial weather statement, Aug 2, 10:04 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1004 PM CDT Tue Aug 2 2022
WIZ005-010-030345-
Vilas WI-Oneida WI-
1004 PM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of southwestern Vilas
and northwestern Oneida Counties through 1045 PM CDT...
At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm near
Turtle Flambeau Flowage, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lac Du Flambeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Wisconsin.
&&
LAT...LON 4612 8950 4565 8964 4582 9005 4598 9005
4598 8993 4614 8993
TIME...MOT...LOC 0303Z 274DEG 18KT 4600 9012
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
EBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:30 PM CDT | Special Weather Statement | GRB | Vilas | 60 min |
| Aug 2, 10:04 PM CDT | Special Weather Statement | GRB | Oneida | 41 min |
| Aug 2, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Aug 2, 11:13 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 47 min |
| Aug 3, 2:16 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 44 min |
| Aug 3, 2:48 AM CDT | Special Weather Statement | GRB | Marathon | 42 min |
| Aug 3, 3:02 AM CDT | Special Weather Statement | GRB | Portage | 43 min |
| Aug 3, 3:09 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon | 51 min |
| Aug 3, 3:14 AM CDT | Special Weather Statement | GRB | Vilas | 46 min |
| Aug 3, 3:39 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 51 min |
| Aug 3, 3:46 AM CDT | Special Weather Statement | GRB | Langlade | 44 min |
| Aug 3, 5:26 AM CDT | Special Weather Statement | GRB | Wood | 49 min |
| Aug 3, 5:54 AM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 51 min |
| Aug 3, 6:07 AM CDT | Special Weather Statement | GRB | Portage, Waupaca, Waushara | 38 min |
| Aug 3, 6:26 AM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 49 min |
| Aug 3, 6:43 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 47 min |
| Aug 3, 7:23 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 52 min |
| Aug 3, 7:33 AM CDT | Special Marine Warning | GRB | 75 min | |
| Aug 3, 2:28 PM CDT | Special Weather Statement | GRB | Portage | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.